Update, Not Doing Great :(

Discussion in 'Support' started by Nina83, Nov 6, 2013.

tinnitus forum
    1. Nina83

      Nina83 Member

      The Netherlands
      Tinnitus Since:
      2000, new outbreak in 07/2013
      Hi all,

      HEre's a little update from my side. Unfortunately I'm not doing so well. Actually, not well at all and I can't see the light at the end of the tunnel anymore.

      Last night I didn't sleep one single minute despite taking 3mg of melatonine and all sorts of other supplements.

      Now I think I now what caused my extreme T increase: a combination of Prednisolone and Amoxillin, followed by Mirtazapine to sleep. No idea which one was the one that caused it, all I know is that it got to the point where it is unliveable. Both Prednisolone and Mirtazapine are on the 2013 list of ata.org. Maybe I'm just very sensitive to ANY type of chemical. :(

      I can no longer mask the sounds, even during the day, and the insanely high pitched noise just competes with any type of white noise. I even tried sleeping next to the fridge without any luck.

      I don't know what to do anymore.

      On the internet I can't find any hopeful stories about recovery from ototoxidity. It seems like damage done is damage done.

      I'm sorry for this depressing message guys, but right now I only see one way out. :cry: To think that I LOVE life... but don't we all? :( It's so increadibly hard.
      • Hug Hug x 10
    2. Cher69

      Cher69 Member Benefactor

      York, UK
      Tinnitus Since:
      I'm so sorry to read this Nina and send you hugs and support - have you gone back to the doctors for help with the anxiety and stress this is understandable causing you ?

      When you feel as bad as this post sounds you must go for help - reading dr Google can set us even more on a downward spiral as we read what we want to read and remember only the bits that our brain focuses onto.

      I hope you can find something to help you cope soon pls go ask for help and keep us posted - lots of hugs Cher x
    3. Luca

      Luca Member

      Vienna, Austria
      Tinnitus Since:
      Cause of Tinnitus:
      Neck injury
      I doubt Mirtazapine is to blame, if anything that helped me.
    4. Meestijn

      Meestijn Member Benefactor

      The Netherlands
      Tinnitus Since:
      Dear Nina,

      I'm sorry to read your post too and pls do what Cher69 suggest. Look for some serious help. You will not manage this on your own.

      Hang in there!!!
    5. Riikka

      Riikka Member

      Tinnitus Since:
      Prednisolone is actually one of the medications given to people after the onset of tinnitus/hearing loss, at least in Germany. I can't imagine the would give an ototoxic drug to people in that situation.

      I don't know about mirtazapine, but usually it is recommended on this forum. I think it is one of the antidepressants that is less likely to cause tinnitus. Of course reaction to medication varies from person to person.

      Sleeping with T can be a tricky thing. Mirtazapine should help quite well, but the things is if you are feeling very anxious and stressed out, you might still not be able to sleep (I have experience with that). I try to make myself more tired and relaxed physically by going on long walks, going swimming, doing yoga etc. Also going to the gym helps me much, as it is nearly impossible to not sleep well after lifting weights for an hour. If you are not too tired you could try if exercise helps you.
    6. jes

      jes Member Benefactor

      copenhagen denmark
      Tinnitus Since:
      Take it easy breath Deep,there will come help,we are many that struggle day and night.
    7. Lulubug69

      Lulubug69 Member

      Tinnitus Since:
      T can become louder on its own sometimes. I know for me, some days are better than others. When it kicks up I think all of us look for a reason why. Sometimes there is (maybe a very stressful day, or an especially loud day with kids talking loud or music turned up) but sometimes it just gets turned up and is more noticeable all by itself. Perhaps going to get some help from someone who understands T and can help you cope better. You are obviously overwhelmed. Whether it be medication or finding some coping skills to deal with this. You should not suffer alone. No one can say for sure it will never go away, but they can't say it will either. You can get a handle on things, it takes some of us longer and finding out what works for us is the first step. Don't give up.
    8. Nina83

      Nina83 Member

      The Netherlands
      Tinnitus Since:
      2000, new outbreak in 07/2013
      Many, many thanks all. Yesterday I managed to get some sleep and it helped. Today I feel slightly stronger. I need to hang in there. Like you said Lulubug, no one can say what'll happen, and it's probably worth suffering through to see what happens! Today, one of the worse tones in my ear has become irregular (instead of a constant tone), it has given me hope.
      I will definitely seek help, and I'll be back to let you all know how I'm doing. Thanks again.
      • Like Like x 2
      • Hug Hug x 2
    9. object16

      object16 Member Benefactor

      Tinnitus Since:
      mirtazapine is not a problem, sometimes i take a huge amount of it - i would say push the dose go to 30, then 45 then 60 then 90 then 120. you will not get tinnitus from mirtazapine trust me. take as large an amount as will get you to sleep. sleep is number 1. once you get to sleep properly, then your tinnitus will go much much less. if you need more drugs, do not be afraid: you can use lyrica, which i do, or seroquel which i do. Benadryl is also good and available OTC, but I prefer doxylamine which is stronger version of Benadryl. without meds i would be a complete basket case. the meds allow me to sleep, and you will then find your tinnitus is more easy to "mask" once you start getting reasonable sleep. always use white noise/ pink noise/ rainfall etc and the sound level must be EQUAL or slightly less than the tinnitus. you must NEVER try to cover the tinnitus - the brain need to hear both the inside sound and the outside sound, that is how TRT works. Follow that advice and don't worry about pushing meds, you cannot function without sleep and you tinnitus gets worse from lack of sleep.
    10. Nina83

      Nina83 Member

      The Netherlands
      Tinnitus Since:
      2000, new outbreak in 07/2013
      Thanks for the advice object!
    11. Dr. Ancill

      Dr. Ancill Member Clinician

      Tinnitus Since:
      3mg of melatonin is way too low a dose. Try 6-10mg. Melatonin will put you to sleep but will not keep you asleep so you might want to to combine it with an antihistamine, such as diphenhydramine (Benadryl) 25-50mg. Getting 5-6 hours of uninterupted sleep is the most imporartant 1st step. See you doctor and make sure he/she understands that you need to sleep. I am a phyisician and I would not recommend Seroquel at this stage - it is an antipsychotic and can have longer-term problems.
      • Informative Informative x 1
    12. NeoM

      NeoM Member

      Tinnitus Since:
      How have you been? Any relief yet? I can definitely relate to your position and feelings.
    13. Mr LDK

      Mr LDK Guest

      The key to stopping medication is decreasing the dose gradually. If you suddenly stop your Tinnitus is much more likely to shoot up in volume.

      How long were you taking sleeping meds before swapping to supplements - and how quickly did you stop the meds?


Share This Page

Similar Threads
  1. dfl
  2. arctic loon
  3. JennyRose
  4. JohnnyMx
  5. Paul Burdett
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.